Prednisone and swelling ankles and feet

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

ceebee
Regular Member


Date Joined Dec 2006
Total Posts : 401
   Posted 5/29/2007 11:16 PM (GMT -6)   
I just stared prednisone today and my ankles and feet are really swollen and hurt. On the prescription lable it says to call doctor if this happens. Any one know why? Thnaks:)

Another Day
Veteran Member


Date Joined Mar 2007
Total Posts : 1055
   Posted 5/29/2007 11:41 PM (GMT -6)   
I have taken a lot of Prednisone over the last five years or so for severe asthma.  It does cause fluid retention.  If you just started taking it today and your ankles are already swelling and hurting, I think you need to get in touch with your doctor right away.  I am not trying to frighten you, but that is a very quick reaction.
 
Carla

ceebee
Regular Member


Date Joined Dec 2006
Total Posts : 401
   Posted 5/30/2007 12:01 AM (GMT -6)   
Thanks Carla:) I plan to call the doctor tomorrow if the swelling doesn't get better. The ankles and feet keep getting bigger and it is swelling up toward my knees. It is really painful. I really need the prednisone too as I just had a major allergy/asthma attack. I have a really bad headache too.

Another Day
Veteran Member


Date Joined Mar 2007
Total Posts : 1055
   Posted 5/30/2007 12:22 AM (GMT -6)   
I forgot who I was talking to.  You're an old pro at Prednisone and I'm assuming you've never had this reaction before.  I get the fluid retention and gain weight, but I've never experienced what you are going through.  I bet it is painful. 
 
Take care!
 
Carla

ceebee
Regular Member


Date Joined Dec 2006
Total Posts : 401
   Posted 5/30/2007 2:03 AM (GMT -6)   
I really never had any reaction to Prednisone except small weight gain. I usually feel really good and happy on it. Now, after this, I might be a little leery of going on it again but it is sooooo nice to breath so easily. Sometimes the asthma seems to be under control and then POW, here we go again. At least I know what has been causing it lately. We are in an upstairs condo and the people downstairs dryer vents through my dryer and every time they wash all the damp Downey from their dryer was filling up our place. I got the vent to outside checked and they removed a whole huge garbage bag of lint...it totally clogged. Hopefully I won't have so many attacks now. Staying home was killing me. It is nice talking to you Carla:)

lunarlady
New Member


Date Joined Jun 2007
Total Posts : 8
   Posted 6/3/2007 11:59 PM (GMT -6)   
Hello....
Do either of you two know if Prednisone causes your hair to fall out as one of the possible side effects? Just curious! Thanks!

Another Day
Veteran Member


Date Joined Mar 2007
Total Posts : 1055
   Posted 6/4/2007 5:10 PM (GMT -6)   
Lunarlady, I wouldn't rule it out.  But check with your doctor to be sure.  I have had a lot of facial hair along the sides of my face because of Prednisone.  I am fortunate that my hair is naturally blonde, but I also don't have much left in the way of eyebrows.  Also, since I have had to take so much Prednisone, I don't have to shave under my arms any more.  Unfortunately, the hair does still grow on my legs.  Prednisone can have some weird side effects, but again, I do enjoy breathing.

lunarlady
New Member


Date Joined Jun 2007
Total Posts : 8
   Posted 6/4/2007 10:50 PM (GMT -6)   
Another...
yeah, I am with you...breathing is always good;) I see my hive doctor on Wed and will ask him about the hair thing. The side effects are definitely trying!

dragonfly137927
Veteran Member


Date Joined Sep 2006
Total Posts : 2527
   Posted 6/6/2007 12:01 PM (GMT -6)   
Prednisone can cause joint inflammation as well as causing your hair to fall out. Odd that u lose hair on the top of your head but hair on the rest of your body becomes darker, thicker and there is an increase in body hair too.
Dx with Crohn's 1987, symptoms as early as 1984.
Temporary iliostomy February 19 2007
Ovarian cysts dx 1994, migraines dx 1996, allergies (including food allergies) , oral allergy syndrome (sligtly different than true food allergies), Astham dx 1984, Gall Bladder removed 1999, Inguenal hernia Sx 1987
 
Protonix 40 mg, Nuerontin, oxycontin, dilauded, Folic acid 1 mg, Vitamin b12 1000 mcg, vitamin b6 100mg, Diflucan 100mg, vitamin A, Multivitamin, Elavil 100 mg, Zanaflex 4 mg, asmanex, singulair, foltix, probiotics
As needed: Albuterol inhaler, relpax, nebulizer (albuterol ), have an Epi-pen but hope I never have to use one.


NoMoreDrugs4Me
New Member


Date Joined Jun 2007
Total Posts : 3
   Posted 6/6/2007 2:42 PM (GMT -6)   
Hi! New to the forum and just weaned of large doses of prednisone. Had all the classic side affects...weight gain, hair on face, buffalo hump, flesh build-up around neck, and the chipmunk face. Since I have weaned off (its been two weeks off) my feet have started to swell. They go down somewhat overnite but as soon as I get out of bed, they swell back up. At night it is hard to walk on them. I am also experiencing high and low blood glucose levels. One time it may be 65 then a few hours later it may be 190. Not sure what is going on with both of these conditions. Can anyone shed any light on these problems. I was diagnosed with myasthenia gravis and polymyositus. Thanks.

Sheila
Sheila


Another Day
Veteran Member


Date Joined Mar 2007
Total Posts : 1055
   Posted 6/6/2007 4:52 PM (GMT -6)   
Sheila,
 
I have all the classic side effects that you mentioned from Prednisone also.  You probably need to call your doctor about the glucose levels  and the swelling.
 
I have a very good friend with MG.  When were you diagnosed and how is it affecting you at this time?  She is now going through an infusion type therapy.
 
Carla

NoMoreDrugs4Me
New Member


Date Joined Jun 2007
Total Posts : 3
   Posted 6/7/2007 11:32 AM (GMT -6)   

Hi Carla,

I was dx last August, 2006.  I don't have a severe case of myasthenia (thank goodness).  My neuro says I also have polymyositus which is another autoimmune disease.  He was treating me with large doses of prednisone.  That was a horrible 6 months.  Now, I am weaned of the prednisone but have been left with the side effects of the drug.  It sounds like your friend has a much worse case than I do.  Fatique is the biggest problem I have now and have to pace myself.  That is difficult because I have always been eager to exercise and take good care of myself.  Makes a person wonder what happened????  What is your dx?  I am allergic to everything.  Even things I'm not exposed to....like horses.   I wonder how that happens? 

Tell your friend that I hope she feels better soon.  Like I've read so many times on this site "You don't know how it feels until you've been in my shoes".


Sheila


Another Day
Veteran Member


Date Joined Mar 2007
Total Posts : 1055
   Posted 6/8/2007 5:21 PM (GMT -6)   
Sheila,
 
I was diagnosed with severe asthma in 2002.  That's what I take Prednisone for.  Last August I was also diagnosed with epilepsy which I haven't been able to get under control yet.  I'm still working on in.  You have to be 90 days seizure free before you can drive, that's the worst part about it.  I'm glad to hear your MG is not severe.  It sounds like you have enough going on.
 
Take care!
 
Carla
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, October 25, 2014 4:06 PM (GMT -6)
There are a total of 2,251,250 posts in 250,422 threads.
View Active Threads


Who's Online
This forum has 157568 registered members. Please welcome our newest member, moire.
390 Guest(s), 16 Registered Member(s) are currently online.  Details
Old Cronie, KelMoMar, Kardoxi, **David**, greyfox, Christine1946, Sheila Anne, Serenity Now, Bohemond, Scaredy Cat, brendaboo, cilly, kinley, Caddie, ShinytopPC, Cornell


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest  Follow HealingWell.com on YouTube
Advertisement
Advertisement

©1996-2014 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer